Texas, 2021Winter Storm in Texas, January 10, 2021
January 10, 2021 · NWS EWX · 9 events in 9 counties and zones
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 10, 6:01 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 10, 6:01 AM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
601 AM CST Sun Jan 10 2021
.AVIATION...
A line of showers and isolated thunderstorms is approaching the San
Antonio area and will move across the terminals within the next hour
or two. Convection will drop ceilings and visibilities to MVFR.
Otherwise, all airports are currently VFR. MVFR/IFR ceilings will
develop later this morning and there will be occasional rain. At AUS,
snow will mix with the rain this afternoon and then turn to only
snow. Precipitation should end late this evening at all terminals.
Ceilings in San Antonio and Del Rio will improve to VFR overnight,
but low ceiling will prevail at AUS through the end of the period.
&&
.PREV DISCUSSION... /ISSUED 343 AM CST Sun Jan 10 2021/
SHORT TERM (Today through Monday)...
Water vapor imagery this morning shows the upper level low moving
into West Texas. Surface winds across our CWA are from the east-
northeast which are feeding relatively moist air into the low levels
around the upper low. Areas of showers are moving across the region
from the west. The upper low will move across Texas today and a
surface boundary will develop beneath it. Precipitation will become
more widespread through the morning. Currently all precip is rain.
Deeper cold air will begin to move into our northeastern area later
this morning and snow will mix in with the rain across Llano,
Burnet, and western Williamson Counties. Cold air will spread over
more of the CWA this afternoon. Mixed precip will spread farther
south and precip will become all snow over the northeast during the
afternoon. Eventually mixed precip will spread from northeastern
Edwards County to central Comal to northern Fayette. Snow will begin
to accumulate by noon from Gillespie to Burnet. After noon
accumulating snow will spread south and east reaching from Kerr to
Lee. We have issued a Winter Storm Warning for Llano, Burnet,
Williamson, and Lee Counties for snow amounts of one to three inches
with isolated higher amounts. South of this area we have issued a
Winter Weather Advisory for snow up to one inch. Farther to the
south there is a chance for a dusting mainly on grassy areas or
elevated surfaces. South of I-10/Hwy 90 we only expect rain. There
is also a slight chance for thunderstorms across the south where
there will be modest instability. In the area with only rain there
will be much needed rain with widespread totals of an inch to an
inch and a half. The system will move away to the east this evening
and precip chances will decrease quickly from west to east. All
precip should end by midnight. Cold air will move in overnight and
much of the CWA will see freezing temperatures Monday morning.
Monday northerly winds will bring drier air leading to sunny skies
and chilly temperatures. Highs Monday will be mainly in the 40s with
some lower 50s over the Rio Grande Plains.
LONG TERM (Monday Night through Saturday)...
Cold Monday night into Tuesday morning with a widespread hard
freeze. Low temperatures are forecast in the low 20s across the Hill
Country, and mid 20s to around 30 elsewhere. An upper level
shortwave trough will pass through the region on Tuesday, but no
moisture will be available to work with so continued dry and cold.
Highs Tuesday only in the low 40s to around 50. Dry northwest flow
aloft will continue Wednesday through Thursday with a gradually
warming trend. A dry cold front is forecast to move through the area
on Friday bringing slightly cooler temperatures to the area Friday
and Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 39 32 44 28 52 / 100 30 0 0 0
Austin Bergstrom Intl Airport 40 30 45 25 53 / 100 30 0 0 0
New Braunfels Muni Airport 41 32 46 28 57 / 100 10 0 0 0
Burnet Muni Airport 36 28 42 24 52 / 100 20 0 0 0
Del Rio Intl Airport 46 33 50 31 56 / 50 0 0 0 0
Georgetown Muni Airport 36 29 43 24 51 / 100 30 0 0 0
Hondo Muni Airport 44 29 49 26 56 / 100 0 0 0 0
San Marcos Muni Airport 41 30 45 26 54 / 100 20 0 0 0
La Grange - Fayette Regional 41 33 44 28 53 / 100 50 0 0 0
San Antonio Intl Airport 42 33 47 29 55 / 100 - 0 0 0
Stinson Muni Airport 44 32 48 27 55 / 100 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until midnight CST tonight for Burnet-Lee-
Llano-Williamson.
Winter Weather Advisory until midnight CST tonight for Bastrop-
Blanco-Gillespie-Hays-Kendall-Kerr-Travis.
&&
Short-Term/Aviation...05
Long-Term...Runyen
Hazardous weather outlook, Jan 10, 9:55 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
955 AM CST Sun Jan 10 2021
TXZ171>173-183>194-202>209-217>225-228-111600-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
955 AM CST Sun Jan 10 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
...A Winter Storm Warning is in effect for Llano, Burnet,
Williamson, Travis and Lee this afternoon and evening...
...A Winter Weather Advisory is in effect for Kerr, Gillespie,
Kendall, Blanco, Hays, and Bastrop counties this afternoon and
evening...
A winter storm will move through the region today, bringing a
chance of snow to portions of the Hill Country and Central Texas.
Expect 1 to 3 inches of snow in the Winter Storm Warning area,
with a few spots maybe receiving 4 inches. Snowfall in the Winter
Storm Advisory area will be 1 inch or less. Other locations
further south, but along and north of I-10, may see flurries or a
light dusting of snow this evening.
All of the snow should be melted by noon on Monday.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Jan 10, 10:03 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CST SUN JAN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM SNOW 1 E PFLUGERVILLE 30.44N 97.61W
01/10/2021 E0.3 INCH TRAVIS TX PUBLIC
&&
HAMPSHIRELocal storm report, Jan 10, 10:05 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 AM CST SUN JAN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM SNOW LAKEWAY 30.36N 97.97W
01/10/2021 E0.1 INCH TRAVIS TX TRAINED SPOTTER
SPOTTER IN LAKEWAY REPORTING SLEET
TRANSITIONED TO SNOW WITH .10 INCH
ACCUMULATION.
&&
YBVLocal storm report, Jan 10, 10:31 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CST SUN JAN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM SNOW HUTTO 30.55N 97.53W
01/10/2021 E1.0 INCH WILLIAMSON TX PUBLIC
SNOW COVERED ROADS.
&&
HAMPSHIRELocal storm report, Jan 10, 10:59 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CST SUN JAN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW 3 SSW JOLLYVILLE 30.41N 97.76W
01/10/2021 M0.5 INCH TRAVIS TX CO-OP OBSERVER
&&
PAYLocal storm report, Jan 10, 11:02 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 AM CST SUN JAN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW 3 NNW AUSTIN 30.32N 97.76W
01/10/2021 M0.2 INCH TRAVIS TX TRAINED SPOTTER
MEASURED AT CAMP MABRY.
&&
PAYLocal storm report, Jan 10, 11:03 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 AM CST SUN JAN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM SNOW 3 E PFLUGERVILLE 30.45N 97.56W
01/10/2021 E1.3 INCH TRAVIS TX PUBLIC
SNOW ACCUMULATIONS ON THE GROUND. 1.25
INCHES REPORTED NEAR PFLUGERVILLE VIA SOCIAL
MEDIA POST.
&&
YBVWinter Storm, Bastrop
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Bastrop forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Blanco
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Blanco forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Burnet
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Burnet forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Gillespie
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Hays
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Hays forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Llano
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Llano forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Lee
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Lee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.311, -96.966 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Travis
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Travis forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
Winter Storm, Williamson
- When
- January 10, 11:10 AM CST to 7:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
An upper level low pressure center moved across Texas cooling the atmosphere above the boundary layer leading to precipitation changing from rain to sleet and snow. Snowfall totals ranged from two inches to six inches. The highest snow totals were in Jarrell and Leander in Williamson County where 6.0 inches fell. These were the highest totals in each county: Bastrop 3.0 inches at Paige, Blanco 2.5 inches at Spicewood, Burnet 4.5 inches near Tow, Gillespie 2.5 inches at Fredericksburg, Hays 2.0 inch at Dripping Springs, Lee 2.2 inches at Fedor, Llano 2.0 inches at Llano, Travis 4.5 inches at Austin.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, January 10 to 17, 20212 deaths · 1 injured · 6 events
- Debris Flow and Flooding in Oregon, January 10 to 16, 20211 death · 1 injured · $46,000 · 70 kt wind · 29 events
- High Surf in Washington, January 10 to 12, 20211 death · 1 event
- Heavy Snow and Winter Weather in Mississippi, January 10 to 11, 202139 events
- Heavy Snow in Texas, January 10, 202122 events
- Heavy Snow and Winter Weather in Texas, January 10, 202121 events
- Winter Storm in Louisiana, January 10 to 11, 202117 events
- Winter Storm in Texas, January 10 to 11, 202114 events
- Winter Storm and Heavy Snow in Texas, January 10 to 11, 202111 events
- Heavy Snow in Louisiana, January 10 to 11, 20219 events
- Winter Weather in Texas, January 10, 20216 events
- Winter Weather in Texas, January 10 to 11, 20216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939397, 939398, 939399, 939400, 939401, 939402, 939403, 939404, 939405.